advertisement

Asthma

Question
Posted by: Jason | 2020/08/27

Q.

Chest and heart pain from prolonged use of asthavent inhaler

I am 20, male, 87kg, average build, 6ft tall. i was diagnosed with asthma at a young age and was prescribed a asthavent inhaler and wasn't monitored very carefully and have been using it for years. before i knew it i was using it 3 or 4 times a day with about 4 or 5 puffs each time and i knew it was only supposed to be 2 but it never felt like it did enough. this has been for years and in the last 5 days i stopped using it as much ( only 2 puffs in the morning for the last 5 days. i have been feeling aches and pains in the muscles around my chest since i have stopped using it as much and today the pain feels more targeted towards my heart. I'm really worried and don't know what to do. if i keep reducing the amount i use it will my chest pains eventually go away.

Expert's Reply

A.

Asthma Expert
- 2020/09/04

There are 2 issues here.  Firstly, you should not be using your rescue inhaler that often.  You should see your healthcare provider and, if you are asthmatic, ask him to provide you with an inhaler steroid.  You should rarely ever need to use your rescue inhaler.  There is no relationship between using the inhaler and your chest pain, which could have a host of causes, including musculoskeletal pain, acid coming up the food pipe (GORD), etc., etc.  Somebody qualified needs to look into this to help you with this.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.